Alert archive / South Dakota / Wind Advisories in 2016
Wind Advisory 26, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Oct 3, 2016, 3:45 AM CDT for Mellette County, Todd County, Tripp County, South Dakota. It took effect at Oct 3, 2016, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2016, 3:45 AM CDT (08:45 UTC)
- In effect from
- Oct 3, 2016, 12:00 PM CDT
- Expired
- Oct 3, 2016, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Rapid City, SD
Counties Mellette County, SD, Todd County, SD, Tripp County, SD
The radar
The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2120 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Oct 2, 6:23 PM CDT, 9 hours 22 minutes earlier.
Area forecast discussion, Oct 2, 6:23 PM CDT, 9 hours 22 minutes before
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 523 PM MDT Sun Oct 2 2016 .SHORT TERM...(This Evening Through Monday Night) Issued at 242 PM MDT Sun Oct 2 2016 Upper level analysis has ridge axis across the eastern Dakotas with strong closed low entering the Pacific Northwest. Skies are mostly sunny across the Northern Plains with just a few weak showers over the Black Hills and a few shifting into central South Dakota. At the surface, Low pressure is located across central South Dakota with a weak cool front back into eastern Wyoming. Temperatures are generally in the 70s and 80s, with winds out of the south ahead of the low, and light out of the north behind. Tonight...Upper ridge continues to shift east tonight as strong upper low moves into the western Conus. Chances for pcpn will increase overnight as a stronger shortwave in southwest flow slides northeast across the area. South central SD should remain dry into Monday morning. Low temperatures will fall into the 50s to lower 60s. Monday...Western upper low will move from Utah to eastern MT by early evening. Fast southwest flow ahead of the low will remain from the Central Rockies to the Northern Plains. Chances for showers and thunderstorms will continue into Monday night. Temperatures will still remain on the warm side, upper 60s to lower 80s for highs. As surface low moves into eastern MT, a dry line will develop to the south of the low and track east across northeast WY in the afternoon and western SD in the evening. Gusty winds and drier air will develop behind the dry line. Sufficient moisture will remain to the east of the dry line to produce CAPE values of 500 to over 1000 j/kg during the midday through early evening hours. With shear rather strong over and east of the Black Hills, isolated strong to severe storms certainly look possible. Stronger activity will slide east of the area during the evening and weaken as cold front pushes across. A few showers will start to wrap around the back side of the system across northeast WY as the low slides into northeast MT. Lows Monday night will fall into the 40s to lower 50s, with some 30s possible in the Black Hills. .LONG TERM...(Tuesday Through Sunday) Issued at 242 PM MDT Sun Oct 2 2016 The upper low is expected to be centered over northeastern Montana/southern Saskatchewan on Tuesday with the trough axis extending southward through eastern Wyoming. Forecast area will be located in the dry slot. Will be windy, especially across northwest South Dakota. Isolated showers possible across the Black Hills on Wednesday with weak instability. Southwest to northeast oriented mid level baroclinic zone will be located over southwest and south central South Dakota Wednesday night into Thursday. Sufficient moisture and lift for some shower activity. Temperatures marginally cold enough that some rain/snow mix. Most areas will experience frost/freeze between Wednesday night and Thursday night. Dry weather is expected for the rest of the week and into the weekend. High temperatures will remain slightly cooler than average through the rest of the week with near average highs over the weekend. && .AVIATION...For the 00Z TAFS Through 00Z Monday Evening Issued At 514 PM MDT Sun Oct 2 2016 Some tstms ovr ncntrl WY are shifting ewd this even. Shwrs and tstms wl incr tonite, starting over nern WY and spreading into wrn SD with areas of MVFR vsby. IFR low clds and fog wl dvlp ovr swrn SD aft 09Z tonight and will spread northward into nern WY and wrn SD early Mon mrng. Srn Black Hills wl have LIFR cigs and vsby. Cigs and vsby wl improve late Mon mrng as sfc trof crosses the area, with tstms expected ovr wrn SD Mon aftn. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && SHORT TERM...15 LONG TERM...7 AVIATION...55
Hazardous weather outlook, Oct 2, 7:21 AM CDT, 20 hours 24 minutes before
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
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 7:27 AM CDT | Special Weather Statement | UNR | Meade | 33 min |
| Oct 3, 7:54 AM CDT | Special Weather Statement | UNR | Butte | 66 min |
| Oct 3, 2:31 PM CDT | Special Weather Statement | UNR | Fall River | 29 min |
| Oct 3, 3:02 PM CDT | Special Weather Statement | UNR | Fall River | 43 min |
| Oct 3, 3:07 PM CDT | Special Weather Statement | UNR | Butte | 23 min |
| Oct 3, 3:49 PM CDT | Special Weather Statement | UNR | Custer | 26 min |
| Oct 3, 4:03 PM CDT | Severe Thunderstorm Warning | UNR | Fall River, Oglala Lakota | 42 min |
| Oct 3, 4:44 PM CDT | Severe Thunderstorm Warning | UNR | Oglala Lakota | 31 min |
| Oct 3, 5:18 PM CDT | Special Weather Statement | UNR | Oglala Lakota | 27 min |
| Oct 3, 5:39 PM CDT | Special Weather Statement | UNR | Haakon | 36 min |
| Oct 3, 5:50 PM CDT | Severe Thunderstorm Warning | UNR | Haakon, Jackson, Pennington | 40 min |
| Oct 3, 5:53 PM CDT | Severe Thunderstorm Warning | UNR | Haakon, Ziebach | 52 min |
| Oct 3, 5:59 PM CDT | Severe Thunderstorm Warning | UNR | Bennett | 46 min |
| Oct 3, 6:09 PM CDT | Severe Thunderstorm Warning | UNR | Haakon | 51 min |
| Oct 3, 6:33 PM CDT | Severe Thunderstorm Warning | UNR | Haakon, Ziebach | 57 min |
| Oct 3, 6:34 PM CDT | Severe Thunderstorm Warning | UNR | Bennett | 43 min |
| Oct 3, 6:40 PM CDT | Severe Thunderstorm Warning | UNR | Jackson, Mellette, Todd | 53 min |
| Oct 2, 8:00 PM CDT | Special Weather Statement | UNR | Campbell | 45 min |
| Oct 2, 8:07 PM CDT | Severe Thunderstorm Warning | UNR | Campbell | 53 min |
| Oct 2, 8:55 PM CDT | Severe Thunderstorm Warning | UNR | Campbell | 65 min |
| Oct 3, 2:01 PM CDT | Special Weather Statement | UNR | Weston | 29 min |
Nearby
Wind Advisories in South Dakota, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.